MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.The device was not prepared for use prior to insertion into the patient anatomy.The xience alpine everolimus eluting coronary stent system, instructions for use states to flush the guide wire lumen and remove air from the system prior to use in the patient.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.It is likely that the balloon interacted with the calcified patient anatomy upon inflation attempt, such that it became damaged (scratched) and ruptured as a result.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed, moderately tortuous, and heavily calcified lesion in the distal right coronary artery.Following pre-dilatation, a 3.0x38mm xience alpine stent delivery system was advanced to the lesion.Air aspiration was performed while the device was inside the patient.The balloon ruptured at 8 atmospheres (atm) during the first inflation.The stent delivery system was removed and the stent was successfully post-dilated with a non-abbott balloon dilatation catheter at 20 atm.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6234478
Report Number2024168-2017-00224
Device Sequence Number10869406
Product Code NIQ
UDI-Device Identifier08717648199332
UDI-Public(01)08717648199332(17)170205(10)5013041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2017
Device Catalogue Number1125300-38
Device Lot Number5013041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2016
Initial Report FDA Received Date01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: SIONGUIDE CATH: HYPERION